MAUDE Adverse Event Report: CORDIS CORPORATION CATH TEMP0 5 MPA1 (1) 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH TEMP0 5 MPA1 (1) 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 451506H0
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During a phlebography procedure, the 5f tempo catheter had difficulty passing through the anatomy and fractured when rotated, being left in two pieces.The fractured part was recovered by the doctor by pulling everything.The separation started near the introducer and the guidewire was inside the catheter.It did not require a secondary intervention.Another catheter was passed and the case could be completed.There was no vessel injury.The patient¿s current condition is normal.There were no abnormalities when the device was removed from the package nor observed during preparation.The device was not resterilized.The device was inserted directly into the sheath introducer.The lesion was not calcified.There was no presence of tortuosity nor angulation.There was no stenosis.The device was not used for chronic total occlusion (total occlusion> 3 months) as the vessel is healthy without any injury or occlusion.There was no resistance encountered when removing the device.The device detached from the manipulation area close to the introducer.The doctor did not slap the broken end.The guidewire used in the procedure was non-cordis.There was no procedural cd available for review.A file with two pictures of a tempo catheter (cath temp0 5 mpa1 (1) 100cm) was received for analysis.The actual device was not returned for analysis.Per visual analysis of the attached pictures, part number and lot number on the inner label were confirmed as part number 451506h0, lot number 17906956.Also, it can be observed that the catheter body shaft was separated near the strain relief area.The body shaft separation area was observed severely twisted damaged.The twisted condition observed seemed as if the body shaft of the unit was forcibly torque manipulated at the strain relief area leading the catheter body shaft to separate.No other anomalies observed.A product history record (phr) review of lot 17906956 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported complaints by the customer as ¿catheter (body/shaft)- tracking difficulty¿ and ¿catheter (body/shaft)- separated - in-patient¿ were confirmed since a separation condition was observed by pictures analysis.However, the cause of the tracking difficulty and the body shaft separation condition could not be conclusively determined based on the pictures¿ visual analysis as the sole information provided.The picture analysis showed evidence that the unit was forcibly torqued/manipulated at the strain relief.Procedural and/or handling factors might have contributed to the reported events.According to the instructions for use (ifu), which is not intended as a mitigation of risk, ¿exercise care when removing guidewires from multiple-curve catheters.To prevent kinking of 5f (1.65 mm) and smaller angiographic catheters; straighten the pigtail catheter tip only with a diagnostic guidewire or, if applicable, with a tip straightener.Do not straighten by hand.Use a guidewire when introducing the catheter through the catheter sheath introducer (csi) and into the left ventricle.Treat all 4f catheters and smaller french sizes with ultimate care.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.Procedures requiring percutaneous catheter introduction should not be attempted by physicians unfamiliar with the possible complications.Complications may occur at any time during or after the procedure.¿ neither the phr review nor the pictures analysis results suggest that the reported events could be related to the manufacturing process of the unit.Therefore, no corrective or preventative actions will be taken at this time.
 
Event or Problem Description
During phlebography procedure, the 5f 100cm tempo catheter had difficulty passing through the anatomy and fractured when rotated which being left in two.The fractured part was recovered by the doctor by pulling everything as separation started near the introducer and the guidewire was inside the catheter.It did not require secondary intervention.Another catheter was passed and the case could be completed.There was no vessel injury.The patient¿s current condition is normal.There were no abnormalities when the device was removed from the package nor observed during preparation.The device was not resterilized.The device was inserted directly into the sheath introducer.The lesion was not calcified.There was no presence of tortuosity nor angulation.There was no stenosis.The device was not used for chronic total occlusion (total occlusion> 3 months) as the vessel is healthy without any injury or occlusion.There was no resistance encountered when removing the device.The device detached from the manipulation area close to the introducer.The doctor did not slap the broken end.The guidewire used in the procedure was non-cordis.The device will not be returned for evaluation.There was no procedural cd available for review.Photograph was provided and available for review.

Brand Name
CATH TEMP0 5 MPA1 (1) 100CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key9880245
Report Number9616099-2020-03602
Device Sequence Number14191065
Product Code DQO
UDI-Device Identifier10705032008334
UDI-Public10705032008334
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number451506H0
Device Catalogue Number451506H0
Device Lot Number17906956
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/29/2020
Initial Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR